Jump to content
Jex

Minoxidil induced Erectile Disfunction (sexual side effect)

Recommended Posts

Posted (edited)

Hi,

 

   I decided to start applying topical minoxidil once a day to my scalp. (Doctor reccomended only once a day because I have low blood pressure and he didn't want me to faint because of this drug). Before applying the drug a second time, I decided to do some research online to make sure I coulden't get any annoying side effects (Drug companies LOVE not listing side effects that could ruin your life, so I thought I'd check what minoxidil consumers say)

That's when I noticed the dangerous amount of posts linking minoxidil with erectile disfunction. I decided to stop my treatment immediately to monitor the drug's effects on me. And surely enough, as mind baffling as it is, I had erectile disfunction. Not a psychological one mind you. I am not an idiot, and I can tell the difference between having real symptoms and having psychological ones.

 

- - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - 

 

  You see, I had recently successfully gotten rid of my porn addiction (an addiction that was ruining my life) and haden't masturbated/watched porn in 3 weeks (trying to follow a regimen called NO FAP where you abstain yourself from porn, masturbation and orgasms). So you can imagine, how absolutely shocking it was, to realise that porn would not even give me the slightest erection (and adding stimulation would give me an insanely weak one that would immediately dissapear after discontinuation)

 My libido is extremely sensitive, hence why porn was such a bad addiction for me. The fact that minoxidil did this to me after being used ONLY ONCE scared the SHIT out of me. And I was scared it could be permanent (because I had read about cases where the ED became permanent)

 

- - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - - 

 

  Luckily for me, it only lasted around 2 weeks, and I made (what I think is) a full recovery. I can't imagine what would have happened if I had continued the treatment for like a week or 2 though... This makes me really sad because I was looking forward to this treatment, but now I am completely scared to start over again.

Any thoughts?

 

PS: know that I despise liars on this topic :) I am a very rational, open minded, healthy 20 years old physics student. I have done proper research on minoxidil and I can easily discard facts from rumors or lies (aimed at influencing demand for product). So please bear that in mind before telling me  '' It's psychological ''  '' your ED was induced by something else '' '' Did you know minoxidil was actually used to try to cure ED? '' [Yes and it failed miserably at that, hence the most stupid argument ever]  

 

                    I encourage all discussion! 😃 Tell me/us your story and help me decide if I should restart treatment or not!

Edited by Jex

Share this post


Link to post
Share on other sites

Yes, it definitely does that and the sides can persist for months or even years. I am almost recovered after 5 months, but still not feeling 100% normal - maybe 95%.

Avoid at all costs, especially if only one application gave you ED lasting for 2 weeks. This drug is a very potent anti-androgen and the manufacturers are trying to hide these side effects for as long as possible. 

Share this post


Link to post
Share on other sites
On 10/12/2018 at 7:39 PM, MoonlightDancer said:

Yes, it definitely does that and the sides can persist for months or even years. I am almost recovered after 5 months, but still not feeling 100% normal - maybe 95%.

Avoid at all costs, especially if only one application gave you ED lasting for 2 weeks. This drug is a very potent anti-androgen and the manufacturers are trying to hide these side effects for as long as possible. 

Thanks for your imput. I was wondering if the foam version (as opposed to the topical version) would be as bad? Which one did you use?

Share this post


Link to post
Share on other sites

From a consultant's perspective I'll give you my 5 cents.  

Propecia, Rogaine, laser and PRP are the only modalities approved/released by the FDA for retention and enhancement of native hair.  There are a number of other things people swear by.  What I tell them is, if they work for you, continue using them.  Fortunately the mechanism of action of each of this is totally different and thus, there is synergism when used simultaneously.  But, we are all human and we are all different.  What may work for you may not work for someone else and vise-versa.  

With regards to Rogaine, many believe it is a blood pressure medication and there is truly no notion as to how it exactly works.  Apparently patients using it initially were coming back with more hair during their post of visit.  Honestly, this is the first time I hear of anyone having an ED issue from it.  Something else I learned was that if you use it twice a day, you are getting 100% of the medication.  If you use it once a day, you are getting 90%.  Perhaps the medical community can voice their opinion and knowledge.

I am aware of cases where the patient was told that by taking an m&m hey would have side effects. Guess what? Perhaps others can share their opinion.

Lastly, the internet.  How many patients I've heard say, "I read it on the internet," not even knowing who wrote the article.  Many patients have eliminated medical therapy all together because of this and have gone on to lose the native hair.

A couple of suggestions.  I would visit with your PCP or Doctor at a hair restoration practice.  Someone with experience.  Perhaps the idea of doing this once a day and perhaps every other day would not be a bad idea.  Additionally, I would discuss all other modalities available.  The alternative is to do nothing and continue losing hair.  

Lastly, it would be nice if we could see your photos.  Not sure if you have a full set of hair, if you have diffused thinning, or if the loss is only in the front.  All of these things can have an effect on how the conversation goes from here.

 

 

 

Share this post


Link to post
Share on other sites

Yes, the foam version does exactly the same thing. I've talked to a guy, who's been with these issues for over 2 years after he stopped using the foam. The mechanism of the drug is not very different from Propecia though. As I've written many times already, it is a 5ARII inhibitor and a super potent androgen receptor blocker/antagonist. It can cause up the 82% decrease in AR expression, protein and transactivation. There are hundreds of cases of minoxidil induced ED so avoid and do not even think about Propecia/Dutasteride. The only safe option is HT.

If you're still tempted to try minoxidil again, read this:

https://www.askapatient.com/viewrating.asp?drug=20834&name=ROGAINE+EXTRA+STRENGTH+%28FOR+MEN%29

Edited by MoonlightDancer

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×